Lt Terry Blake with the Norwalk police department said, “These were all emergency calls related to the overdoses at those scenes some of which our first responders were able to revive because of Narcan and others attempts were made but unsuccessful.”
The overdoses happened at variety of different locations throughout the city. From August 28th to September 3rd, Lt. Terry Blake said his department responded to eight separate overdose emergencies, give were fatal.
Lt. Blake added, “The victim from September 3 was a male. Any residents that had an overdose and they gave him rescue breathing as well as administered Narcan and he was brought back to full consciousness.”
Lt. Blake told News 8 the officers are trained to look for signs of an overdose. He said police are very careful at the scene because they can become overdose victim.
He added, “It’s dangerous for the first responders as well because if they get contact with that on their skin and they can certainly have a reaction that can cause them very serious injuries.”
For more information on opioid abuse and Narcan training, click here.